MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; PREZA 8

GN HEARING A/S GN RESOUND; PREZA 8
Model Number PZ861-DRWC,PREZA 8,GN RESOUND
Medical Device Problem Codes Patient-Device Incompatibility (2682); No Apparent Adverse Event (3189)
Health Effect - Clinical Code Hearing Impairment (1881)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the patient uses the devices and left and right hearing aids has been switched, users with asymmetric hearing loss, can get too loud sound in the ear with the least hearing loss.This potentially can harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported: pz861drwc firmware update issue.When pt arrived i hooked up her aids and began the firmware update.After firmware completion the gain & prescriptive formula for each ear was swapped.I checked to make sure each aid was on the correct side and they were.Tried resetting the aids to factory settings and uploaded a new audiogram as well but the problem persisted.Interpretation: if the patient uses the devices and left and right hearing aids has been switched, users with asymmetric hearing loss, can get too loud sound in the ear with the least hearing loss.This potentially can harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.
 
Event or Problem Description
As reported: pz861drwc firmware update issue.When pt arrived i hooked up her aids and began the firmware update.After firmware completion the gain & prescriptive formula for each ear was swapped.I checked to make sure each aid was on the correct side and they were.Tried resetting the aids to factory settings and uploaded a new audiogram as well but the problem persisted.Interpretation: if the patient uses the devices and left and right hearing aids has been switched, users with asymmetric hearing loss, can get too loud sound in the ear with the least hearing loss.This potentially can harm the remaining hearing of the patient.No indications of any such harm is provided in the complaint, but it cannot be ruled out.We will not be able to finalize investigation in time for the 30 day time limit, why this is an initial report.In the narative of this final report of the event we will explain why this was not a reportable event and that in fact no malfunction or any error occured, just a misinterpretation of the gain values calculated.
 
Additional Manufacturer Narrative
Customer reported: hcp (health care professional - dispenser at costco store) made a firmware update of the hearing aids, which resulted in different gain values for the hearing aids.The changes were interpreted as the gain had been swapped between the hearing aids.A swap between the hearing aids (left to right and right to left) can potentially damage the residual hearing of ear with the least hearing loss if this ear suddenly gets overamplificaion.As will be shown below, this did not happen in this case.Global audiology investigation results: the fsw (fitting software - used to tune/set the sound gain of the device when the device is hooked up to the fsw) has a built-in correction for steeply sloping audiograms.The correction is made to avoid that too much gain is prescribed in dead regions or regions where the hearing is not usable.This correction can result in different l/r gains for similar l/r audiograms if one ear barely meets the criteria and the other ear does not meet the criteria.The audiogram of the end user results in different gain values for right and left ear, because only right ear meets this criteria and is thus provoking the correction.Recommendation is to lower the gains so that they are about the same as the right as a starting point.It is not recommended to increase the gain on the right ear to match the left ear.Clinical evaluation: the clinical evaluation for the device family does evaluate loud sounds and this is addressed in the risk analysis and mitigated to an acceptable limit by built-in protective measures in the device design.This case concerns a correction in the fsw that is made in order to avoid prescribing too much gain in dead regions or regions where the hearing is not usable, thus this serves a risk control to avoid amplification that is not necessitated and the result is a gain lowering.Clinical conclusion on the case is that the correction to the prescription formula in fsw is intended and results in a gain lowering, and is thus not harmful to the residual hearing of the patient.Conclusion: the gain lowering at one side (due to the hearing loss on this side where just inside the correction area) where interpreted by the hcp as actually being a swap of settings left to right and right to left.This was however not the case, the fsw and the devioe worked as intended and it was just a mis interpretation of the gain settings.As this was in fact a lowering of the gain, no harm has been infliceted to the hearing of the patient and it will not if this happens again.Case deemed not reportable.

Brand Name
GN RESOUND
Common Device Name
PREZA 8
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10199561
Report Number3005650109-2020-00017
Device Sequence Number11337157
Product Code OSM
UDI-Device Identifier05708296170975
UDI-Public05708296170975
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberPZ861-DRWC,PREZA 8,GN RESOUND
Device Catalogue Number20928601
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/10/2020
Initial Report FDA Received Date06/26/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;